KNEEtalk

The OSTEOARTHRITIS DEPARTMENT => KNEE ARTHRITIS - Injections into the joint => Topic started by: Janet on June 26, 2004, 07:01:11 AM

Title: My Dilemma
Post by: Janet on June 26, 2004, 07:01:11 AM
Although I am doing much, much better following my fourth surgery last year, I still have varying levels of pain every day. My OS likes to remind me that "your knee is a mess and we are just trying to get to where  you can do your daily activities with tolerable pain." Well, I'm doing pretty well with that. But I still have this pain.... My OS has given me the option of starting Synvisc whenever I feel I need it, but wants me to leave it as a "last ditch" effort for now. So when do you know it's time? Any words of advice?

Janet
Title: Re: My Dilemma
Post by: lam651 on June 27, 2004, 08:34:23 AM
My knee situation is very similar. I recently went back to work as an electrician against the advice of my doctor.He said I have to take care of myself and I told him I thought I would die in poverty if I didn't return to the only work I know how to do.

So, I too am living with alot of pain. I suggested syn-visc as a possible short term solution. He readily agreed and gave me my first shot right then. But, what he gave me was a similar product like syn-visc but it is different and required 5 injections spaced 1 week apart. I think he called it halycon or something.

Anyway I have completed all 5 of my injections and know am waiting ,up to 6 or 8 weeks to see if it helps.

I don't know why the reluctance on your doctors part to try this. I've had 2 failed HTOs on my right leg and have been told I need to try that again or get a unicompartmental knee replacement. So I was desperate to try anything short of more major surgery.

Good luck in your search for something that helps. Larry
Title: Re: My Dilemma
Post by: Cindy2 on July 12, 2004, 02:54:17 AM
 :-/
Hey guys... I have never had knee injections.... thinking of looking into it before heading into Unispacer surgery, BUT I did run into a lady who had TKR a couple years ago.  She went through injections BUT if the injection is steroid in nature, it can eventually cause damage to your sight!  JUST some thing ELSE to worry about....
I am debating not too many options... the Unispacer is looking good, but I have read a lot of bad about it as well.... I am so undecided at this point.  but good luck to the both of you!
Cindy2